MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL INSERT 28/44; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DUAL MOBILITY TRIAL INSERT 28/44; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71353319
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery, the patient underwent a revision surgery on (b)(6) 2022.When the surgeon dissected down, soon realized that the or3o dual mobility trial insert 28/44 from the previous surgery was left in the patient.The trial was removed along with the real implanted stem, head and insert.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the indication for the thr revision is unclear, as no additional requested information was provided.The patient¿s current health status is unknown.Smith and nephew has not received the requested patient specific documentation, the explanted device, and/or adequate materials to fully evaluate the root cause of the complaint.The patient impact beyond that which was reported, ¿trial insert from the previous surgery was left in the patient,¿ could not be determined.Device batch number was not provided, thus, an evaluation of the manufacturing records could not be performed.A review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of instructions for use for care, maintenance, cleaning and sterilization of smith & nephew orthopedics devices revealed that visually inspecting for damage or wear, including components in their disassembled state prior to re-assembly as well as ensuring components are re-assembled securely is indicated.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.H6: health effect - clinical code.

Brand Name
OR3O DUAL MOBILITY TRIAL INSERT 28/44
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14018418
Report Number1020279-2022-01514
Device Sequence Number14986686
Product Code LPH
UDI-Device Identifier00885556710616
UDI-Public885556710616
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71353319
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown